MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 CERE 3MMX4.0CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 CERE 3MMX4.0CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14030430
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial mdr will be the only report submitted for mfr report #2954740-2017-00268.(b)(4).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.
 
Event or Problem Description
It was reported by a healthcare professional that a cashmere coil (crc14030430/c27378) stretched during an aneurysm embolization procedure.Another coil was used to complete the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #2954740-2017-00268.Based on the information, the event could not be confirmed.The product was not returned for analysis; however, a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no current safety signal related to the reported event based on a review of complaint history for the device.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
It was reported by a healthcare professional that a cashmere coil ( crc14030430/c27378) stretched during an aneurysm embolization procedure.Another coil was used to complete the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[complaint conclusion]: the healthcare professional reported that the cashmere 14 stretch resistance coil 12 mm x 30 cm (crc14030430 / c27378) became stretched during the coil embolization procedure.Another coil was used, and the procedure was completed without any report of patient injury or adverse event.The product was returned for analysis.The investigational findings are documented below.Investigation summary: device returned as is with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.No introducer was returned.The embolic coil can be seen significantly stretched and tangled within itself and around the device positioning unit (dpu) core wire.Several kinks are present along the dpu core wire at about 33 cm, 50 cm, 57 cm, and 64 cm from the proximal end.The ball tip of the embolic coil is not present.The distal end of the embolic coil is separated and was not returned.The break appears to be a ductile fracture.The embolic coil is stretched.The device is coated in blood around the articulating joint.The articulating joint, including the proximal loop of the embolic coil, and the proximal solder ring of the embolic coil are present.A review of manufacturing documentation associated with this lot: (c27378) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the embolic coil is stretched is confirmed.The embolic coil is severely stretched and separated.Because the device is severely stretched, the length of the returned embolic coil cannot be determined, and it cannot be determined at what point on the embolic coil the separation occurred.The distal portion of the embolic coil was not returned.According to the event description, stretching occurred in use.Stretching generally is the result of the application of excessive retraction force to a device in the presence of resistance.No source of resistance during retraction was documented in the event description, and no source of resistance during retraction can be identified from the condition of the returned device.Blood was observed on the distal end of the dpu.However, the introducer was not returned.Without the return of the introducer, it cannot be determined whether insufficient flush was maintained, which may contribute to resistance.Separation of the embolic coil appears to be a result of the same application of excessive force that resulted in the stretching of the embolic coil.Device history lot: a review of manufacturing documentation associated with this lot: (c27378) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the cashmere 14 stretch resistance coil is stretched was confirmed; the returned device was received in a severely stretch and separated state.With the information provided in the complaint and the condition of the returned device, the length of the coil could not be determined.It was also not possible to determine at what point the coil separation occurred.The distal portion of the coil was not returned.Stretching is an issue that generally occurs when there is an excessive force applied to the coil in the presence of resistance.The event description documented that the stretching occurred during use in the procedure.With the limited information provided in the complaint and the condition of the returned coil, the exact cause of the stretched coil could not be identified.The coil introducer was not returned and without the coil introducer, it cannot be determined if sufficient flush was maintained during the procedure; insufficient flush may have contributed to the resistance issue which would prompt the application of force that ultimately resulted in the reported stretched condition of the coil the separation of the coil appears to also be a result of the same applied excessive force that caused the coil to become stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the cashmere 14 stretch resistance coil 12 mm x 30 cm left the manufacturing facility with the slight stretched condition of the embolic coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CASH 14 CERE 3MMX4.0CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6883873
Report Number2954740-2017-00268
Device Sequence Number13758592
Product Code HCG
UDI-Device Identifier00878528004424
UDI-Public(01)00878528004424(17)190517(10)C27378
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Catalogue NumberCRC14030430
Device Lot NumberC27378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer11/16/2017
07/24/2018
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date12/11/2017
08/20/2018
Patient Sequence Number1